Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 167, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2004, 4:10 PM CDT for Washington Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2004, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 7, 2004, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 7, 3:15 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT WED JUL 7 2004 .DISCUSSION... STILL TRYING TO CHANGE OUR HATS FROM WESTERLY TO EASTERLY. A COMBINATION OF A RIDGE AT THE SURFACE TO 5H ACROSS FLORIDA TO NORTH CENTRAL GULF AND JET STREAM ROUNDING A TROUGHS BASE OVER THE MID SOUTH WAS PRODUCING A MODERATE WEST FLOW OVER THE CENTRAL GULF COAST. GOES SOUNDER DPI PRECIPITABLE WATER REVEALED A 1.2 TO 1.4 INCHES SWATH OF PRECIPITABLE WATER VALUE EXTENDING FROM SOUTHEAST GULF ACROSS SOUTH FLORIDA TO BAHAMAS...FLORIDA STRAITS. GFS DEPICTS PWS FIELD BETTER THAN NGM AND ETA. AN UPPER LEVEL SHORT WAVE OVER NORTH CENTRAL TEXAS WILL SLOWLY MOVE SOUTHEAST AND SETTLE INTO A COL OVER MISSISSIPPI AND LOUISIANA FOR THURSDAY. ONCE A GOOD WEST FLOW OVER THE AREA WILL LIKELY BECOME LIGHT...ESPECIALLY OVER SOUTH MISSISSIPPI. WITH A DISTURBANCE IN THE AREA AND PW VALUES NEAR 1.8 INCHES WILL AGREE WITH LIKELY POPS FOR THURSDAY AND SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL. UPPER LEVEL TROUGH FROM THE GREAT LAKES REGION TO MID MISSISSIPPI VALLEY SHOULD PULL EAST AND ALLOW A BROAD ANTICYCLONIC CIRCULATION TO DEVELOP OVER SOUTHEAST CONUS FRIDAY NIGHT AND ADVECT DRY AIR FROM THE FLORIDA STRAITS TO CENTRAL GULF COAST. PRECIPITABLE WATER VALUES SHOULD DECREASE FROM 1.8 TODAY TO 1.4 FRIDAY NIGHT AND REMAIN NEAR 1.3 TO 1.4 OVER THE WEEKEND. WILL DECREASE POPS TO NORMAL FOR FRIDAY AND SLIGHTLY BELOW NORMAL SATURDAY AND SUNDAY. LATER PACKAGES MAY DROP POPS TO ISOLATED FOR THE WEEKEND IF GFS PW VALUES ON RIGHT. DRY AIR WILL BE DISPLACED BY MOISTURE ON MONDAY AND POPS SHOULD RETURN TO NEAR NORMAL MONDAY THRU WEDNESDAY. && PRELIMINARY POINT NUMBERS... MCB 70 89 72 91 / 20 60 30 40 BTR 72 88 73 92 / 20 60 30 40 MSY 75 88 75 90 / 20 60 30 40 GPT 73 88 73 90 / 20 60 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 18
Hazardous weather outlook, Jul 7, 11:00 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUL 7 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM ISOLATED SEVERE WEATHER WILL BE DAMAGING WINDS ACROSS EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18 HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT WED JUL 7 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM SEVERE WEATHER WILL BE DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE STRONG LIFT PRODUCED BY THE STRONGEST THUNDERSTORMS DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 56 min |
| Jul 7, 1:27 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Jul 7, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 55 min |
| Jul 7, 2:23 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 47 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 44 min |
| Jul 7, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist | 33 min |
| Jul 7, 2:53 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 7, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 60 min |
| Jul 7, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Jul 7, 3:32 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 28 min |
| Jul 7, 4:48 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.